Anyone know anything about taking too much Albuterol?

Discussion in 'The Watercooler' started by recoveringenabler, Jul 24, 2012.

Thread Status:
Not open for further replies.
  1. recoveringenabler

    recoveringenabler Well-Known Member Staff Member

    Sunday afternoon, SO and I went on a hike. I was feeling tired but I really wanted to do this hike because it's just so beautiful, around a gorgeous lake/reservoir, it always feels good to do it. It's fairly strenuous, but we do it all the time. I went up one rather steep hill and when I got to the top, I had trouble breathing. I have exercise induced asthma and I use the inhaler, Albuterol. I generally do one or two puffs previous to any exercise, but when I got out there and was short of breath, I did, I think 2 more, maybe 3, I can't remember what I was doing at the time, I think I forgot I had done the 2 puffs before we left. We walked awhile and all of a sudden I just felt as if my blood pressure dropped out of my body, I had to squat down and concentrate on breathing. I told SO I had to go back and now we were about a mile and a half from the car. That was one long trek back with the way I felt! And, it had started to get hot. By the time we got to the car I felt pretty bad, dry mouth, irregular breathing, trouble breathing, my heart beating very fast, light headed, nauseous, pins and needles in my legs and arms. We live 2 blocks from the town hospital/emergency room, so I would be pretty safe going home. I got home and got the shakes. I went on line to see the result of an overdose of Albuterol and I had all the symptoms. I rode it out. Yesterday I felt tired, but okay. However, today, in the shower this morning, I had a sort of mini episode with the feeling as if my blood pressure dropped suddenly and I felt odd. I also felt very, very tired. I rested awhile and decided to come to work anyway. It mostly passed quickly but I emailed my Dr. telling her the story and asking if I should go in and see her or if this is just the reaction to the stress I put myself through 2 days ago. It was a scary episode and made scarier because we were so far into the woods at the time. We always carry the cell phone, which is a good idea. My poor SO, he felt so helpless, I felt sorry for him. But, anyway, does anyone have any experience or advice about this? After the fact I read online that you can have a seizure or die, yikes! I won't do that again. It really brought home just how vulnerable I am, we all are, to some random event changing the course of one's life suddenly. Like the horror in Colorado. It's opened my eyes to just how tenuous and precious a balancing act it all is.........
     
  2. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Wow that is scary! I use albuterol in my nebuler all the time and if the first one doesnt seem to work after a little while I will do another round. I have never felt anything more than a bit of shakiness that goes away fairly fast.

    That had to be extremely worrisome that it lasted more than a day. I wonder if they could switch you to something else. I know there are other medications that can be used for the same thing.
     
Thread Status:
Not open for further replies.
Loading...